Jump to content

What do I do?


Recommended Posts

Trying to hold a rapid taper from 2mg to 1,0mg/day lorazepam (.25mgX4/day) which was done three weeks back. woke up in a fog this morning and eventually wound up taking the .25mg morning dose twice by mistake!  (.25mgX2=.5mg).  Now after only 2 1/2 hrs into afternoon dose (which lasts 6hrs, beginnig to show signs of wthdrawal-shakes.

 

So what do I do!  I was thinking to take a higher dose somewhere in between and taper it back over the next day or just try to tuff it out as best I can?

 

Need avdice!!!

Link to comment
Share on other sites

I know getting the shakes can be unnerving but they aren't anything to be afraid of or have to "treat".  Are you on .25mg 4x/day now?  If you've already taken 2x .25mg, just skip the afternoon dose and get back on your schedule.  I don't think it's a good idea to take a higher dose to try to lessen the shakes.  Here's what Prof Ashton has to say about updosing during a taper:

 

Updosing during withdrawal? Some people hit a "sticky patch" during the course of benzodiazepine withdrawal. In many cases, staying on the same dose for a longer period (not more than a few weeks) before resuming the withdrawal schedule allows them to overcome this obstacle. However, increasing the dose until a longed-for plateau of 'stability' arrives is not a good strategy. The truth is that one never 'stabilises' on a given dose of benzodiazepine. The dose may be stable but withdrawal symptoms are not. It is better to grit one's teeth and continue the withdrawal. True recovery cannot really start until the drug is out of the system.

 

Pharmacologically, neither reinstating nor updosing is really rational. If withdrawal symptoms are still present, it means that the GABA/benzodiazepine receptors have not fully recovered (see above). Further benzodiazepines cause further down-regulation, strengthen the dependence, prolong withdrawal, delay recovery and may lead to protracted symptoms. In general, the longer the person remains on benzodiazepines the more difficult it is to withdraw. On the whole, anyone who remained benzodiazepine-free, or has remained on the same dose, for a number of weeks or months would be ill-advised to start again or to increase dosage. It would be better to devote the brain to solving individual symptoms and to finding sources of advice and support. Advice about how to deal with individual symptoms is given in the Manual (Chapter 3).

 

 

Link to comment
Share on other sites

Hi beeper

Yes I an on.25mg4X/day

Thaks for the reply.  I did not increase my afternoon dose to lessen the shakes but did hold constant as opposed to skipping it entirely.  It caused enough shakes as it was.  Did not feel I  Could skip it entirely as I have epilepsy. if the half life is about 10hrs  shouldnt the early morning double dose be out of my system by now?

Thanks,David B

Link to comment
Share on other sites

×
×
  • Create New...